Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 31, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 25, 2016, 10:33 AM MST for Otero County, New Mexico. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2016, 10:33 AM MST (17:33 UTC)
- Expired
- Dec 25, 2016, 3:00 PM MST
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 128 kt
- 0-1 km storm-relative helicity
- -286 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS74 KEPZ 251733 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1033 AM MST SUN DEC 25 2016 ...WINDY ACROSS THE HIGH MOUNTAIN AREAS OF NEW MEXICO... .A PASSING LOW PRESSURE SYSTEM WILL BRING CONTINUED WINDY CONDITIONS TO THE HIGHER MOUNTAINS OF NEW MEXICO INTO THE MID AFTERNOON HOURS. WINDS WILL GUST TO 50 MPH CAUSING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY TO HIGH PROFILE VEHICLES. NMZ414>416-252200- /O.CAN.KEPZ.HW.W.0006.000000T0000Z-161225T2200Z/ /O.NEW.KEPZ.WI.Y.0031.161225T1733Z-161225T2200Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...TIMBERON...MOUNTAIN PARK... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...PINON... SACRAMENTO 1033 AM MST SUN DEC 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413-TXZ419-420-251845- /O.CAN.KEPZ.WI.Y.0030.000000T0000Z-161225T1900Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS- INCLUDING THE CITIES OF...CHAPARRAL...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...EAST AND NORTHEAST EL PASO... SOCORRO...FORT BLISS...HUECO TANKS...LOMA LINDA 1033 AM MST SUN DEC 25 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO HAS CANCELLED THE WIND ADVISORY. WEST WINDS WILL STILL HAVE GUSTS AROUND 30 MPH BUT REMAIN BELOW ADVISORY CRITERIA MOST AREAS. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 4:03 AM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Dec 25, 4:03 AM MST, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
403 AM MST Sun Dec 25 2016
.SYNOPSIS...
The winter storm system that brought rain and snow showers to
the area is just about finished. The surface cold front is now
east of the area, and the supporting upper trough is into western
New Mexico. A few rain and snow showers will linger around the
area until around noon, when the trough moves east of the area.
Left in it's wake will be cold temperatures, with highs today
running about 15 to 20 degrees cooler than yesterday. Drier west
flow will develop later today and keep the Borderland dry through
Wednesday, with temperatures warming back above normal. A low off
the Baja Peninsula will begin pushing moisture and clouds north
over the area Thursday and Friday, with some showers likely. With
the southerly origins of this system, snow looks like a possibility
only across the higher mountains.
&&
.DISCUSSION...
Our Christmas winter storm is about done as the surface cold front
is either entirely out of the CWA or along the far eastern
fringes. Upper low may be reforming from over northern Arizona
further north over Utah. Main trough appears to extend from this
new low center down to about KABQ and then to the NM Bootheel.
This should end the main precipitation as it continues east,
likely east of the CWA by no later than 18Z. Satellite does show
some energy behind the trough over Arizona, which could continue a
few showers over the western zones this morning. Warning/advisory
update: will cancel the lowland wind advisory except along the
east slopes of the Franklins/Organs, as winds here have diminished
well behind the front. Will also cancel Winter Advisory for the
Bootheel Uplands as upper trough is now through them. Decided to
keep Winter Adv for the Gila/Black Range going--think most snow is
done, but aforementioned energy over Arizona could produce brief
isolated moderate snow showers in unstable airmass. Skies should
begin clearing this afternoon, leaving behind high temperatures
about 15-20 degrees colder than yesterday.
Next storm system still organizing well off the northern
California coast. In the meantime, drier west/southwest flow will
keep our area dry and allow temperatures to warm back above
normal.
The previously mentioned organizing storm system will begin
impacting the area Thursday and Friday. Large mass of sub tropical
moisture currently well southwest of the Baja will begin pushing
northward to the area as the upper low drops down to just west of
the Baja. Both GFS/ECMWF continue to show decent agreement on the
solution. By Thursday afternoon moisture is up over the area and
the southern zones could see a slight chance of showers. By
Thursday night and Friday the moisture and chance of showers
spread to all areas. Both models weaken and lift the low out north
of the area at various times on Saturday, as next Pacific upper
low drops down over the SW U.S. coast and becomes the dominant
player. The two models diverge on handling this last low, with the
GFS bringing it right southern New Mexico for a wet outcome, while
the ECMWF takes it across northern New Mexico for a dry windy
period on Sunday (still just out of the forecast period).
&&
.AVIATION...Valid 25/12Z-26/12Z...
SCT/BKN100 Isold Cigs AOB 020 Vsbys 1-3SM -RASN, mainly north and
west of Las Cruces. Conditions ending by around 18Z. SCT120
remainder of area. Strong west winds 20-30 kts with gusts to 40
kts continuing along east slopes of Organ/San Andres/ Franklin
Mountains til around 18Z, along with over the Sacramento
Mountains. Otherwise surface winds west 10-20 kts today.
&&
.FIRE WEATHER...
Winter storm system almost done across the fire zones. Upper
trough should be east of the zones by early this afternoon,
effectively ending the precip. Strong winds will continue until
around noontime east of the Rio Grande Valley before diminishing.
Monday through Wednesday look to remain dry with west flow aloft
and temperatures warming back above normal. Next storm system
moves in from the south Thursday and Friday for scattered showers.
System is warm, with snow chances only over the higher mountains.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 52 31 55 32 / 10 0 0 0
Sierra Blanca 48 29 59 33 / 0 0 0 0
Las Cruces 49 25 52 28 / 10 0 0 0
Alamogordo 51 28 54 30 / 10 0 0 0
Cloudcroft 32 18 39 22 / 40 0 0 0
Truth or Consequences 45 23 49 28 / 20 0 0 0
Silver City 37 23 48 28 / 30 0 0 0
Deming 44 24 52 27 / 20 0 0 0
Lordsburg 42 22 51 28 / 30 0 0 0
West El Paso Metro 50 30 54 34 / 10 0 0 0
Dell City 52 27 56 30 / 0 0 0 0
Fort Hancock 56 31 62 34 / 0 0 0 0
Loma Linda 45 29 50 33 / 0 0 0 0
Fabens 52 27 56 30 / 0 0 0 0
Santa Teresa 51 27 54 29 / 10 0 0 0
White Sands HQ 50 29 53 31 / 10 0 0 0
Jornada Range 49 20 53 22 / 10 0 0 0
Hatch 47 23 52 27 / 20 0 0 0
Columbus 47 26 53 28 / 20 0 0 0
Orogrande 51 29 54 31 / 10 0 0 0
Mayhill 38 21 47 24 / 30 0 0 0
Mescalero 41 20 44 23 / 30 0 0 0
Timberon 39 21 43 25 / 30 0 0 0
Winston 39 16 44 21 / 30 0 0 0
Hillsboro 44 21 49 26 / 30 0 0 0
Spaceport 44 22 50 23 / 10 0 0 0
Lake Roberts 35 13 45 20 / 40 0 0 0
Hurley 37 21 48 25 / 30 0 0 0
Cliff 37 17 50 22 / 30 0 0 0
Mule Creek 35 14 48 19 / 30 0 0 0
Faywood 41 23 50 27 / 30 0 0 0
Animas 41 22 55 26 / 30 0 0 0
Hachita 41 21 53 24 / 20 0 0 0
Antelope Wells 47 22 56 26 / 20 0 0 0
Cloverdale 40 25 53 31 / 20 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory until noon MST today for NMZ413.
Winter Weather Advisory until 8 AM MST this morning for NMZ402-
403.
High Wind Warning until 3 PM MST this afternoon for NMZ414>416.
TX...Wind Advisory until noon MST today for TXZ419-420.
&&
17 HefnerHazardous weather outlook, Dec 25, 4:46 AM MST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 446 AM MST SUN DEC 25 2016 NMZ402-403-408-414>416-261300- SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 446 AM MST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...TODAY AND TONIGHT. SNOW SHOWERS THIS MORNING...MAINLY OVER THE SACRAMENTO MOUNTAINS...WITH 1-3 INCHES POSSIBLE. ROADS COULD BECOME SNOWPACKED MORNING HOURS MAKING DRIVING HAZARDOUS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND HIGH MOUNTAIN SNOW SHOWERS POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ401-404>407-409>413-417-TXZ418>424-261300- UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY- LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 446 AM MST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. FEW MORNING RAIN AND SNOW SHOWERS. WEST OF DEMING SHOWERS MOSTLY SNOW. LESS THAN ONE INCH POSSIBLE WEST OF DEMING...WITH ROADS BECOMING BRIEFLY SLUSH PACKED AND HAZARDOUS TO TRAVEL. ROADS SHOULD BE DRY BY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN SHOWERS POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.